Advanced Search
MyIDEAS: Login

Banking, incentive constraints, and demand deposit contracts with nonlinear returns (*)

Contents:

Author Info

  • Ping Lin

    (Department of Economics, Southern Methodist University, Dallas, Texas 75275-0496, USA)

Registered author(s):

    Abstract

    This paper presents two results regarding banking theory: (1) demand deposit contracts are essential in providing insurance against preferences shocks, as in Diamond and Dybvig (1983), if and only if the incentive compatibility conditions bind at the social optimum; and (2) for additively separable preferences with random discount factors, demand deposit contracts have the realistic feature that the interest rate paid is an increasing function of deposit balance.

    Download Info

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below under "Related research" whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Bibliographic Info

    Article provided by Springer in its journal Economic Theory.

    Volume (Year): 8 (1996)
    Issue (Month): 1 ()
    Pages: 27-39

    as in new window
    Handle: RePEc:spr:joecth:v:8:y:1996:i:1:p:27-39

    Note: Received: February 13, 1995; revised version April 19, 1995
    Contact details of provider:
    Web page: http://link.springer.de/link/service/journals/00199/index.htm

    Order Information:
    Web: http://link.springer.de/orders.htm

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Azrieli, Yaron & Peck, James, 2012. "A bank runs model with a continuum of types," Journal of Economic Theory, Elsevier, vol. 147(5), pages 2040-2055.
    2. Lin, Ping, 2003. "Equivalence between the Diamond-Dybvig banking model and the optimal income taxation model," Economics Letters, Elsevier, vol. 79(2), pages 193-198, May.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:8:y:1996:i:1:p:27-39. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.